S.P. asks from Nashville, TN on April 30, 2010
Sinus Infection - Nashville,TN
Okay so i had a sinus infection i was battling it for 2 weeks before i went to the doctor. Then i finally went to the doctor and they gave me a sinus shot in the hip, antibiotic, benadryl, and some cough medicine. I took all my antibiotic straight for the whole 2 weeks. I have been off the antibiotic for a week now and my cough is still so bad at night that i get no sleep and i litterly puke every night from coughing so hard and my nose is still running. Why isnt this going away? Do i need to go back to the doctor and maybe get more antibiotics? Please help has anybody else had this?
So What Happened?™
Thank you everyone for your response im going to try to use the sinus rinse and if it dont get better in a week im going to let my doctor know.
M.B. answers from Charlotte on May 01, 2010
i've never had one that bad but i have always had sinus problems. last november i started using neil med sinus rinse, like a netti pot. since then i haven't had a problem at all. at the time i had been coughing and had horrible sinus pressure but literally since the first use it stopped. i HIGHLY recommend trying it. i use it daily!
2 moms found this helpful
C.W. answers from Indianapolis on April 30, 2010
Use a Neti-pot and don't be surprised if the infection isn't gone. Since you waited so long before going to the doc it gave the infection enough time to really "set in". This time of year is really bad for these and if you're not treating anything for allergies it's not unusual to have a sinus infx. that won't go away.
B.T. answers from Houston on April 30, 2010
I'd also try using the Neti-Pot four times a day. This is a really bad allergy season, and it sounds like your infection might be allergies or allergy related. However, go back to the doctor and find out what is going on- you may not need more antibiotics, but if they look at your mucus and determine that there is still an infection, then they may need to try different medications to see which one can knock out the infection.
R.M. answers from Topeka on April 30, 2010
I wonder if the problem could be allergies...a lot of time if you have allergies the worst time is at night when you lay down, the drainage irritates your throat and makes you cough.
IF you do still have an infection ( only a doctor can tell you that) you might want to add a sinus rinse to your daily routine until the infection is gone. ( It also helps with allergies because it rinses the allergens out) I work in a pharmacy ( as a clerk) and we sell a product call NeilMed Sinus Rinse http://www.neilmed.com/usa/index.php
I can tell you what finally helped me...after using the Sinus Rinse forever...and battling a cough just like you are doing...my doctor gave me Flonase Nasal Spray to use...it didn't do much good until I started using it FAITHFULLY!!!
You don't want to just keep taking antibiotics...you want to get to the bottom of what is causing the problem.
M.S. answers from Greensboro on April 30, 2010
You need to boost your immune system so your own body can fight this off. The antibiotic, while getting rid of an infection, will also break down your immune system and make you more susceptible to getting another one.
Beta glucan is great for anything. They actually use it in cancer treatments in the Bahamas to boost the immune system. I keep it in my house for the first signs of anything. My 14 year old prefers to take elderberry extract that works for her. It's something you can give an infant. An absorbable multivitamin is always in need. Nutrition keeps the body working right. (Dodge the generic and the Walmart type brands, No GNC either. They are more dangerous than helpful) I can recommend one if you like.
L.H. answers from Johnson City on May 01, 2010
I have the same problem... I have asthma and when I cough like that the only relief I get is when I use my nebulizer to take an albuterol treatment. When I cough that hard I throw up too... but out of my lungs not my stomach. Sorry to be gross :) It sounds like your allergies have caused you to get a touch of bronchitis.
L.D. answers from Las Vegas on April 30, 2010
It's possible that your sinus infection has been taken care of and what you are experiencing now is allergies that are coinciding with your recovering from your sinus infection. I know for a fact that if my sinuses are particularly over active due to allergies, I can get mucus in my stomach and that mucus can irritate my stomach so much that I end up throwing up. It's not necessarily caused by an infection. If this is the case, then see if you can book an appointment with an allergist who can help you identify and minimize your triggers.
I would also suggestion you go onto www.webmd.com and do a search on sinus infection or sinusitis (they are one in the same) and read up on the signs and symptoms on that condition so that you can be better informed. Just a good thing to know.
Feel better soon.
C.W. answers from Nashville on May 01, 2010
You mentioned that you finished the antibiotics, but you didn't mention the other medications he gave you. I think the cough medicine is for the coughing and the benadryl is for the runny nose. Did you finish those as well? Check back with your Dr.